{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T20:24:58Z","timestamp":1787775898852,"version":"build-2784847793"},"reference-count":8,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"1","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2020,1]]},"abstract":"<jats:p>\n                    Poisoning with any of the colchicine or chloroquine drugs is rare. These drugs exert therapeutic and toxic effects on tissues by different mechanisms. Colchicine is used to treat a number of rheumatologic diseases and heart problems. In addition, chloroquine is used to treat malaria and some inflammatory diseases. There is a small gap between the therapeutic and toxic doses of these drugs. Gastrointestinal symptoms are the initial causes of poisoning with these drugs and then widespread organ failure in later stages can lead to sudden cardiac death. We introduce a case of concurrent poisoning with both drugs, in which the patient presented with a headache, nausea, and vomiting several hours after suicide. On the 1\n                    <jats:sup>st<\/jats:sup>\n                    day, the patient's status was stable, but on the 2\n                    <jats:sup>nd<\/jats:sup>\n                    day, the patient suddenly becomes ill and died even though the patient received supportive therapy. Concurrent poisoning with chloroquine and colchicine is extremely lethal, and early aggressive management is recommended even in an apparently stable patient.\n                  <\/jats:p>","DOI":"10.4103\/abr.abr_129_20","type":"journal-article","created":{"date-parts":[[2020,8,28]],"date-time":"2020-08-28T09:39:18Z","timestamp":1598607558000},"update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":1,"title":["Sudden Death Following Suicide with Colchicine and Chloroquine"],"prefix":"10.4103","volume":"9","author":[{"given":"Gholamali","family":"Dorooshi","sequence":"first","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Shafeajafar","family":"Zoofaghari","sequence":"additional","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Shiva","family":"Samsamshariat","sequence":"additional","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Alireza","family":"Rahimi","sequence":"additional","affiliation":[{"name":"Clinical Informationist Research Group, Health Information Research Center, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Arman","family":"Otroshi","sequence":"additional","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2020,8,28]]},"reference":[{"key":"R3-20250805","doi-asserted-by":"crossref","first-page":"e65","DOI":"10.1016\/j.jemermed.2018.03.004","article-title":"Acute pediatric colchicine toxicity is associated with marked bradydysrhythmias","volume":"55","author":"Mubayed","year":"2018","journal-title":"J Emerg Med"},{"key":"R4-20250805","doi-asserted-by":"crossref","first-page":"307","DOI":"10.4081\/reumatismo.2013.720","article-title":"Acute colchicine overdose: Report of three cases","volume":"65","author":"Aghabiklooei","year":"2014","journal-title":"Reumatismo"},{"key":"R5-20250805","doi-asserted-by":"crossref","first-page":"e16580","DOI":"10.1097\/MD.0000000000016580","article-title":"Clinical outcomes after colchicine overdose: A case report","volume":"98","author":"Fu","year":"2019","journal-title":"Medicine (Baltimore)"},{"key":"R6-20250805","doi-asserted-by":"crossref","first-page":"191","DOI":"10.1186\/s13256-018-1737-5","article-title":"A critically ill patient after a colchicine overdose below the lethal dose: A case report","volume":"12","author":"Hirayama","year":"2018","journal-title":"J Med Case Rep"},{"key":"R7-20250805","doi-asserted-by":"crossref","first-page":"181","DOI":"10.1016\/j.genhosppsych.2013.07.012","article-title":"Psychosis following chloroquine ingestion: A 10-year comparative study from a malaria-hyperendemic district of India","volume":"36","author":"Biswas","year":"2014","journal-title":"Gen Hosp Psychiatry"},{"key":"R8-20250805","doi-asserted-by":"crossref","first-page":"5","DOI":"10.1016\/j.legalmed.2016.01.002","article-title":"Hair analysis of an unusual case of chloroquine intoxication","volume":"19","author":"Imran","year":"2016","journal-title":"Leg Med (Tokyo)"},{"key":"R9-20250805","doi-asserted-by":"crossref","DOI":"10.1016\/S0140-6736(20)31174-0","article-title":"Chloroquine or hydroxychloroquine for COVID-19: Why might they be hazardous","author":"Funck-Brentano","year":"2020","journal-title":"Lancet"},{"key":"R10-20250805","doi-asserted-by":"crossref","first-page":"380.e3","DOI":"10.1016\/j.ajem.2016.08.058","article-title":"Early extracorporeal membrane oxygenation for cardiovascular failure in a patient with massive chloroquine poisoning","volume":"35","author":"Bagate","year":"2017","journal-title":"Am J Emerg Med"}],"container-title":["Advanced Biomedical Research"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/abr.abr_129_20","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T19:45:33Z","timestamp":1787773533000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/abr.abr_129_20"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2020,1]]},"references-count":8,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2020]]}},"URL":"https:\/\/doi.org\/10.4103\/abr.abr_129_20","relation":{},"ISSN":["2277-9175"],"issn-type":[{"value":"2277-9175","type":"electronic"}],"subject":[],"published":{"date-parts":[[2020,1]]},"assertion":[{"value":"2020-06-02","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2020-06-09","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}